MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30474
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1- phone: (b)(6).H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported during a ureteroscopy lithotomy with stone removal procedure; the user advanced the soft endoscope through wire guide and found the hiwire nitinol hydrophilic wire guide coating peeled off.The wire guide coating was activated with saline.There was no resistance when advancing the endoscope.A new guidewire was replaced to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Corrected information: d4 primary udi number.Investigation evaluation.Description of event: it was reported during a ureteroscopy lithotomy with stone removal procedure; the user advanced the soft endoscope through wire guide and found the hiwire nitinol hydrophilic wire guide coating peeled off.The wire guide coating was activated with saline.There was no resistance when advancing the endoscope.A new guidewire was replaced to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the device history record, complaint history, quality control procedures, and instructions for use (ifu), as well as a visual inspection, incoming inspection records, functional test, and supplier investigation of the returned device, were conducted during the investigation.One hiwire nitinol hydrophilic wire guide was returned in open packaging with a product label for investigation.The returned complaint device was reviewed by the supplier who noted it presented skived/cut damage in a proximal to distal orientation located 94 cm to 101.4 cm from the distal tip, exposing the metallic core wire.The supplier concluded the nature and location of the damage suggest that either direct contact with a metallic surface or forceful handling during use may have contributed to the observed condition.The wire guide is assembled and packaged by a supplier to cook who carried out a dhr review as part of their investigation, as well as cook.The incoming inspection records at cook were reviewed and the lot passed incoming inspection.A review of the device history record found no related anomalies.A database search carried out by cook found no other customers have reported complaints for the device lot.A review of manufacturing procedures by the supplier found multiple inspections to be in place to assure the integrity of the wire guide prior to shipment.The evidence from the complaint file, device history record, complaint history and quality control documents indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.Instructions for use (ifu): the wire guide was supplied with ifu t_hbwg2_rev1 which includes the following.Precautions: manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.Instructions for activating hydrophilic coating.The hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.) based upon the available information and results of the investigation, cook has concluded that the cause for the complaint could not be established.It was not possible to rule out procedural factors.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22309628
Report Number1820334-2025-00753
Device Sequence Number18155775
Product Code OCY
UDI-Device Identifier00827002304741
UDI-Public(01)00827002304741(17)270722(10)71004817
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30474
Device Catalogue NumberG30474
Device Lot Number71004817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUSHENG SINGLE USE ELECTRONIC URETERORENOSCOPE
Patient Age68 YR
Patient SexMale
Patient Weight63 KG